Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 142, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 8, 2008, 6:42 PM CDT for Okaloosa County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2008, 6:42 PM CDT (23:42 UTC)
- Expired
- Jun 8, 2008, 7:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 56 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2166 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 082342
SVRMOB
FLC091-090030-
/O.NEW.KMOB.SV.W.0142.080608T2342Z-080609T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
642 PM CDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL OKALOOSA COUNTY IN NORTHWEST FLORIDA...
* UNTIL 730 PM CDT
* AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHEAST OF NICEVILLE...OR ABOUT 15 MILES NORTHEAST OF DESTIN...
AND MOVING WEST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTH OF NICEVILLE BY 650 PM CDT...
6 MILES NORTH OF VALPARAISO BY 655 PM CDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3048 8668 3074 8668 3070 8638 3067 8638
3065 8638 3051 8638
TIME...MOT...LOC 2342Z 087DEG 19KT 3060 8642
$$1 follow-up statement
000
WWUS54 KMOB 090000
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
656 PM CDT SUN JUN 8 2008
FLC091-090030-
/O.CON.KMOB.SV.W.0142.000000T0000Z-080609T0030Z/
OKALOOSA FL-
656 PM CDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL OKALOOSA COUNTY...
AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
NEAR 60 MPH IN ADDITION TO NICKEL SIZE HAIL. THESE STORMS WERE
SOUTH OF INTERSTATE 10...APPROACHING STATE ROUTE 85. THE STORMS ARE
LOCATED ALONG A LINE EXTENDING FROM JUST NORTH OF VALPARAISO TO 12
MILES EAST OF HOLT...MOVING TO THE WEST AT 22 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HOLT BY 725 PM CDT...
LAT...LON 3050 8644 3048 8668 3074 8668 3073 8659
3072 8658 3073 8655 3072 8654 3072 8651
3071 8646 3071 8643
TIME...MOT...LOC 2356Z 087DEG 19KT 3052 8650 3069 8650
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:35 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 8, 3:35 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 335 PM CDT SUN JUN 8 2008 .SHORT TERM TONIGHT THROUGH WEDNESDAY NIGHT...MONITORING SOME CONVECTION NEAR CAPE SAN BLAS MOVING WEST TOWARD THE OUR AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON ALONG THE NORTHWEST FLORIDA GULF COAST. OVER THE PAST FEW DAYS THIS SAME ACTIVITY DISSIPATED BEFORE THE OFFICIAL FORECAST BEGAN (00 UTC)..AND THEREFORE WAS NOT INCLUDED. HOWEVER A SMALL H40 VORT LOBE MOVING WEST ALONG THE SOUTHERN PERIPHERY OF UPPER HIGH SHOULD HELP SUSTAIN THIS ACTIVITY INTO THE EARLY EVENING HOURS THIS TIME AS IT TURNS MORE TOWARD THE NORTHWEST AND MOVES INTO SOUTH CENTRAL ALABAMA. THEREFORE...MENTIONED ISOLATED (10%) COVERAGE EASTERN ZONES FOR THIS EVENING. CENTER OF LARGE UPPER HIGH PRESSURE OVER THE SOUTHEAST STATES WILL BEGIN TO SHIFT EAST TONIGHT...AND THEN MOVE OVER THE WESTERN ATLANTIC ON MONDAY. THIS SHIFT IS IN RESPONSE TO A SHORTWAVE APPROACHING FROM THE WEST...THAT IS FORECAST TO PASS JUST NORTH OF THE AREA ON TUESDAY. AGAIN NOT MUCH REFLECTED IN THE LOWER LEVELS AS SURFACE-BASED HIGH PRESSURE ACROSS THE WESTERN ATLANTIC AND NORTHEAST GULF OF MEXICO REMAINS LARGELY INTACT...KEEPING APPROACHING COLD FRONT FROM REACHING THE FORECAST AREA. WILL CONTINUE WITH MAINLY ISOLATED AFTERNOON - EARLY EVENING SHOWER AND THUNDERSTORM COVERAGE ON MONDAY. AN INCREASE TO SCATTERED DAYTIME - ISOLATED OVERNIGHT COVERAGE IS FORECAST THROUGH MID WEEK AS OVERALL ATMOSPHERIC MOISTURE INCREASES UNDER UPPER LEVEL WEAKNESS. AGAIN WENT WITH A BLEND OF MAV/MET TEMP GUID FIRST FIVE PERIODS. /22 && .LONG TERM THURSDAY THROUGH SUNDAY...GFS DEVELOPS AN INTERESTING PATTERN CHANGE LATE IN THE WEEK WHICH SUPPORTS DEEP TROPICAL CONVECTIVE DEVELOPMENT DURING THE LATE MORNING AND AFTERNOON HOURS. THESE STORMS WILL BUILD MAINLY OVER INLAND AREAS AND THEN MOVE SOUTHEAST TOWARD THE COAST. THIS PATTERN USUALLY BRINGS PROLONGED HEAVY RAINS AND FREQUENT LIGHTNING...SO WILL JUST WAIT AND SEE HOW IN UNFOLDS. /22 && .MARINE...HIGH PRESSURE WILL PERSIST OVER THE WESTERN ATLANTIC THROUGH WEDNESDAY THEN GRADUALLY WEAKEN THROUGH THE REMAINDER OF THE WEEK. A LIGHT SOUTHERLY WIND FLOW IS EXPECTED THROUGH MUCH OF THE WEEK. SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED BY WEDNESDAY AS HIGH PRESSURE GRADUALLY WEAKENS TO THE EAST. /32 && .FIRE...MID-UPPER RIDGING BEGINS TO BREAK DOWN EARLY THIS WEEK...WITH A BETTER CHANCE OF SHOWERS AND STORMS EXPECTED THROUGH THE FORECAST PERIOD. A LIGHT SOUTH TO SOUTHEAST WIND FLOW WILL MAINTAIN ABUNDANT LOW LEVEL MOISTURE OVER THE REGION WITH AFTERNOON RELATIVE HUMIDITY VALUES REMAINING GENERALLY NO LOWER THAN AROUND 45 PERCENT. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 90 71 89 / 05 20 20 30 PENSACOLA 75 89 74 87 / 05 20 20 30 DESTIN 78 87 75 86 / 05 20 20 20 EVERGREEN 69 92 69 89 / 10 30 20 40 WAYNESBORO 68 91 68 89 / 05 20 20 40 CAMDEN 71 93 70 89 / 05 30 20 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 8, 5:30 AM CDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT SUN JUN 8 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-091200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 530 AM CDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 8, 4:29 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 429 PM CDT SUN JUN 8 2008 FLZ003>006-082215- INLAND OKALOOSA-INLAND SANTA ROSA-COASTAL OKALOOSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...CRESTVIEW... 429 PM CDT SUN JUN 8 2008 ...CLUSTERS OF STRONG THUNDERSTORMS ARE BEING DETECTED OVER OKALOOSA AND SANTA ROSA COUNTIES... AT 429 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS FROM NEAR MUNSON TO EAST AND SOUTHEAST OF CRESTVIEW. THE STORMS ARE MOVING ON A GENERAL WESTWARD TRACK AT NEAR 10 MPH. THE PRIMARY THREATS FROM THESE STORMS WILL BE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND BRIEF WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. STORMS ARE ALSO CAPABLE OF PRODUCING HEAVY RAINS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL STORMS HAVED PASSED.
Special weather statement, Jun 8, 6:33 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 633 PM CDT SUN JUN 8 2008 FLZ005-006-090000- INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...CRESTVIEW...DESTIN AND FORT WALTON BEACH... 633 PM CDT SUN JUN 8 2008 ...STRONG THUNDERSTORMS ARE MOVING INTO OKALOOSA COUNTY... AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 7 MILES SOUTHEAST OF DEERLAND TO 3 MILES SOUTHEAST OF SEMINOLE...MOVING WEST AT 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... DORCAS...POSTIL...NICEVILLE...DEERLAND...DESTIN...EGLIN AFB AND FORT WALTON BEACH THROUGH 700 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS AROUND 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.